Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS San Angelo, TX

January 29, 2013Callahan County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jan 29, 2013, 11:06 AM CST for Callahan County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 11:06 AM CST (17:06 UTC)
Expired
Jan 29, 2013, 11:45 AM CST
In force
39 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Callahan County, TX

The radar

The Dyess AFB radar (KDYX), 29 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
2.4
Supercell composite
10.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:59 AM CST, 7 minutes earlier.

Area forecast discussion, Jan 29, 10:59 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1059 AM CST TUE JAN 29 2013

.DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

&&

.AVIATION...
PACIFIC FRONT EXTENDED EAST OF AN OZONA...SAN ANGELO...ABILENE...
THROCKMORTON LINE AT 11 AM...MOVING EAST. WEST WINDS WILL INCREASE
RAPIDLY EARLY THIS AFTERNOON...WITH GUSTS OF 40 KTS AT KSJT AND KABI.
WINDS SHOULD DECREASE AFTER 0Z...OR 6 PM. AN ISOLATED THUNDERSTORM
POSSIBLE AT KBBD...KSOA...AND KJCT THIS AFTERNOON. BEST POTENTIAL
WILL BE A KBBD WHERE I WILL INCLUDE A VCTS. VISIBILITIES MAY FALL
SLIGHTLY IN BLOWING DUST LATE THIS AFTERNOON OR EARLY
EVENING...BUT EXPECT THEM TO REMAIN ABOVE 5 SM.

&&

.PREV DISCUSSION... /ISSUED 1000 AM CST TUE JAN 29 2013/

UPDATE...
UPATED TO ADD MORNING THUNDERSTORM FARTHER WEST. INCREASED
TEMPERATURES AND DEW POINTS.

DISCUSSION...
DRYLINE AND SURFACE TROUGH WERE FARTHER WEST THIS MORNING WITH MID
LEVEL CLOUDS PREVENTING MIXING. THUNDERSTORMS WERE DEVELOPING
BETWEEN OZONA AND MERTZON ALONG THE TROUGH. POTENTIAL EXISTS FOR A
STRONG..POSSIBLY EVEN A SEVERE STORM AS THE SURFACE TROUGH MOVES
EAST THROUGH EARLY AFTERNOON...MAINLY ALONG AND EAST AF A SAN ANGELO TO
ABILENE TO THROCKMORTON LINE WITH RUC SFC BASE CAPES OF 1500 TO
1900 J/KG.

04

PREV DISCUSSION... /ISSUED 516 AM CST TUE JAN 29 2013/

AVIATION...
/12Z UPDATE/

VFR CONDITIONS WILL CONTINUE OVER THE NORTHERN TERMINALS THROUGH
THE TAF PERIOD. MVFR CEILINGS OVER THE SOUTHERN TERMINALS WILL
LIFT TO VFR BY NOON...REMAINING VFR FOR THE REMAINDER OF THE TAF
PERIOD. A COLD FRONT WILL MOVE QUICKLY EAST THROUGH THE AREA THIS
MORNING BRINGING HIGH WINDS TO THE TERMINALS. SURFACE WINDS WILL
CONTINUE TO INCREASE IN SPEED THROUGH THE DAY. KABI CAN EXPECT
WESTERLY GUSTS TO OVER 30KT FOR MOST OF THE DAY WITH GUSTS AS HIGH
AS 45KT BY NOON. WINDS AT KSJT WILL GUST TO AROUND 35KT BY NOON.
FOR THE SOUTHERN TERMINALS EXPECT WIND GUSTS FROM 25KT TO 35KT BY
NOON. WINDS WILL DECREASE TO LESS THAN 20KT BY THIS EVENING AT ALL
TERMINALS. BLDU WILL REDUCE VISIBILITIES AT THE NORTHERN
TERMINALS BY NOON TO AROUND 6SM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 69  34  56  31  68 /  20   5   0   0   0
SAN ANGELO 	 70  36  56  27  68 /  20   0   0   0   0
JUNCTION 	 72  35  59  26  68 /  20   5   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...
COLEMAN...CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...
KIMBLE...MENARD...NOLAN...RUNNELS...SCHLEICHER...SHACKELFORD...
STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN.

WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...
FISHER...HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN.

&&

99/99/04
Hazardous weather outlook, Jan 29, 10:05 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 AM CST TUE JAN 29 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301615-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
1005 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG A EAST
OF A HASKELL...BALLINGER...BRADY LINE THROUGH MID AFTERNOON. THE
MAIN THREAT WILL BE LARGE HAIL.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF WEST
CENTRAL TEXAS THIS AFTERNOON AS DRY CONDITIONS COMBINE WITH STRONG
WEST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

04

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:39 AM CSTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 12 more16 hr
Jan 29, 12:20 PM CSTSpecial Weather StatementSJTConcho40 min
Jan 29, 12:24 PM CSTSevere Thunderstorm WarningSJTBrown51 min
Jan 29, 12:40 PM CSTSpecial Weather StatementSJTConcho35 min
Jan 29, 12:57 PM CSTSevere Thunderstorm WarningSJTBrown33 min
Jan 29, 1:03 PM CSTSpecial Weather StatementSJTKimble27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.